Alert archive / Michigan / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 135, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Sep 13, 2005, 9:03 PM EDT for Lake County, Michigan. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2005, 9:03 PM EDT (01:03 UTC)
- Expired
- Sep 13, 2005, 9:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Lake County, MI
The radar
The Grand Rapids radar (KGRR), 124 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 13, 8:15 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -268 m²/s²
- 0-3 km storm-relative helicity
- -205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 8:45 PM EDT, 18 minutes earlier.
Area forecast discussion, Sep 13, 8:45 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 845 PM EDT TUE SEP 13 2005 .UPDATE... WEVE ISSUED A QUICK ZONE UPDATE FOR THE SEVERE THUNDERSTORM WATCH FOR MASON AND LAKE COUNTIES UNTIL 2 A.M. WEDNESDAY. HOWEVER STORMS ARE RACING TO THE NORTH NORTHEAST AND WE SUSPECT WE SHOULD BE ABLE TO DROP THE WATCH LONG BEFORE THEN UNLESS ADDITIONAL CONVECTIVE DEVELOPMENT TAKES PLACE FURTHER SSW. && .GRR WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY NEARSHORE WATERS GRAND HAVEN TO MANISTEE. SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 2 AM WEDNESDAY FOR MASON AND LAKE COUNTIES AS WELL AS THE NEARSHORE WATERS FROM PENTWATER TO MANISTEE. && LAURENS
Hazardous weather outlook, Sep 13, 6:20 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 620 PM EDT TUE SEP 13 2005 LMZ847>849-141600- GRAND HAVEN TO WHITEHALL-WHITEHALL TO PENTWATER- PENTWATER TO MANISTEE- 620 PM EDT TUE SEP 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT WAVES OF THREE TO FIVE FEET WILL POSE A HAZARD TO SMALL CRAFT AND INCREASE THE THREAT OF RIP CURRENTS THROUGH THIS EVENING. THUNDERSTORMS ARE EXPECTED LATE THIS EVENING AND OVERNIGHT. THE MAIN THREAT WITH THESE STORMS IS WIND GUSTS TO 50 MPH. STORMS THAT DEVELOP WILL MOVE NORTHEAST AT 35 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ844>846-141600- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN- 620 PM EDT TUE SEP 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED LATE THIS EVENING AND OVERNIGHT. THE MAIN THREAT WITH THESE STORMS IS WIND GUSTS TO 50 MPH. STORMS THAT DEVELOP WILL MOVE NORTHEAST AT 35 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. MIZ037>040-043>046-050-051-056-057-064-071-141600- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-OTTAWA-KENT-ALLEGAN-VAN BUREN- 620 PM EDT TUE SEP 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED LATE THIS EVENING AND OVERNIGHT. THE MAIN THREAT WITH THESE STORMS IS WIND GUSTS TO 50 MPH. STORMS THAT DEVELOP WILL MOVE NORTHEAST AT 35 MPH. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. MIZ052-058-059-065>067-072>074-141600- GRATIOT-IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON- 620 PM EDT TUE SEP 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...BUT WIND GUSTS UP TO 50 MPH AND PEA SIZED HAIL WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 93
In the hours before
Special weather statement, Sep 13, 8:28 PM EDT, 35 minutes before
EXPERIMENTAL...WATCH COUNTY NOTIFICATION FOR WATCH 787 NATIONAL WEATHER SERVICE GRAND RAPIDS MI 828 PM EDT TUE SEP 13 2005 MIC085-105-140600- /E.NEW.KGRR.SV.A.0787.050914T0023Z-050914T0600Z/ THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 787 IN EFFECT UNTIL 2 AM EDT FOR THE FOLLOWING AREAS IN MICHIGAN THIS WATCH INCLUDES 2 COUNTIES IN WEST CENTRAL MICHIGAN LAKE MASON THIS INCLUDES THE CITIES OF...BALDWIN AND LUDINGTON. LMZ849-869-140600- /E.NEW.KGRR.SV.A.0787.050914T0023Z-050914T0600Z/ THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 787 IN EFFECT UNTIL 2 AM EDT FOR THE FOLLOWING AREAS THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS PENTWATER TO MANISTEE OPEN WATERS FROM WHITEHALL TO MANISTEE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 6:20 AM EDT | Severe Thunderstorm Warning | GRR | Allegan | 25 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.